Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Transplantation
Volume 2012, Article ID 952359, 4 pages
http://dx.doi.org/10.1155/2012/952359
Case Report

Colonic Diffuse Large B-Cell Lymphoma in a Liver Transplant Patient with Historically Very Low Tacrolimus Levels

1Section of Hepatology, Rush University Medical Center, Chicago, IL 60612, USA
2Section of Pathology, Rush University Medical Center, Chicago, IL 60612, USA

Received 26 April 2012; Accepted 20 June 2012

Academic Editors: S. Faenza, R. L. Heilman, and R. Zhang

Copyright © 2012 Christopher M. Moore et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Posttransplant lymphoproliferative disorders (PTLDs) comprise a wide spectrum of hematologic malignancies that are found increasingly in orthotopic liver transplant (OLT) patients given the rising frequency of these surgeries and their long-term success. PTLDs are highly correlated with both the Epstein-Barr virus (EBV) infection and the degree of immunosuppression involved. Herein is reported a case of a 53-year-old male with successfully treated hepatitis C virus genotype 4 and hepatocellular carcinoma who underwent OLT and developed symptoms of weakness and poor appetite 4 years later while on tacrolimus 3 mg b.i.d. with historically very low plasma levels. He was found to be anemic and colonoscopy revealed a 4.5 cm cecal diffuse large B-cell lymphoma (DLBCL). Further workup revealed mesenteric lymph node enlargement consistent and nodal DLBCL dissemination. He was treated with cyclophosphamide-hydroxyldaunorubicin-oncovin-prednisone-rituximab (CHOP-R) chemotherapy and his tacrolimus dose was lowered. Additionally, he manifested PTLD-associated cryoglobulinemia leading to acute kidney injury. After a prolonged hospitalization he was discharged with close followup.